How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Frank Your Own Question
Dr. Frank
Dr. Frank, Board Certified Physician
Category: Neurology
Satisfied Customers: 8999
Experience:  Board certified general Adult Neurologist, with experience in experimental neuroimaging and neurodiagnostics.
64994909
Type Your Neurology Question Here...
Dr. Frank is online now
A new question is answered every 9 seconds

My episodes of falling and balance issues are becoming more

Customer Question

My episodes of falling and balance issues are becoming more frequent. I have times of extreme dizziness while lying or sitting. My MD has checked my B13 levels and they are fine. CT Scan shows nothing out of the ordinary. It seems I am going to have to wait till 02/2016 before I can get int to see local neurologist. What could possibly be happening???
Submitted: 1 year ago.
Category: Neurology
Expert:  Dr. Frank replied 1 year ago.

Hello. Welcome to JA. I will review you statement and send a preliminary answer shortly. Please review this response and reply if you have questions, we can discuss this until you are satisfied. If you want to talk on the phone, I can call you but JA charges extra. Dr Frank

Expert:  Dr. Frank replied 1 year ago.

Let me know about your medical problems, are you on any medications? did this come on suddenly or has it progressed over time? The most common cause for your symptoms if they are truly positional, and you can control them by not making rapid head turns (?) is BPPV, benign paroxysmal and positional vertigo, a problem of the labyrinthine system (balance/hearing in your inner ear). There are a few reasons for this to happen, it can be viral, or endocrine (menopause related ?) or associated with other brain conditions like migraine? etc. Tell me more about it, maybe I can give you some direction. Dr Frank

Customer: replied 1 year ago.
I am currently taking Cymbalta in the morning and Ativan at night. I am also perscribed Phenagran & Ambien as needed. I seem to be taking a lot of the pheagran lateley as well. The symptoms seem to be progressing. the vertigo is coming on without any sort of movement, such as while lying still and sitting still.
Expert:  Dr. Frank replied 1 year ago.

I assume you mean Phenergan (promethazine). So with that list of medications, the most likely reason for your current symptoms is a medication effect. This can be complicated, it can be from one med, like promethazine, that is classically tied to dizziness as it's number one side effect as related to dose, or an interaction with the other medications, especially the Cymbalta (duloxetine) an SSRI and/or Ambien and Ativan, both benzodiazepines. The benzos in themselves can cause dizziness, usually as a withdrawal effect, if you are taking higher doses and then stop abruptly, so there are a few things. Ambien taken nightly for more than a week at a time can cause this by itself. So all in all, you probably have a medication side effect going on and not a viral labrynthitis. How can I help? My suggestion would be to titrate off the Phenergan (for allergies?, or did you start taking this because you were dizzy?/motion sickness) but you need to speak with your doctor about all your medications to come up with a good medication list that you follow. Get back to me with questions and I will reply, or if satisfied, please remember to rate my service as that is how I am compensated for this work. Just click on the rating stars. Dr Frank

Related Neurology Questions